MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF07040
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a stent graft deployment procedure for arterial anastomosis through an upper arm fistula, the stent graft allegedly failed to deploy.It was further reported that the proximal end of the device near the handle broke.A balloon angioplasty was then used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one flair endovascular stent graft was returned for evaluation.Two electronic photos were provided.The visual inspection and photos identified a break in the outer catheter.Stretching was identified on both sides of the outer catheter break.The coiled portion of the catheter was found to be bent approximately 6.7cm from the strain relief.The distal tip of the outer catheter was slightly deformed.Bunching of the outer catheter just proximal of the marker band was identified.The stent graft was in place and not released.Complete functional testing was unable to be performed due to the catheter break.The investigation is confirmed for break, failure to deploy, and material deformation.The stent graft ultimately could not be deployed because the outer catheter broke.It is possible that the user experienced high frictional deployment forces which led to the outer catheter break and deformation of the catheter.High deployment forces and increased friction may be caused be a difficult patient anatomy, insufficient flushing of the device prior to use as well as use of inadequate accessories.However, based on the available information a definitive root cause could not be determined.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one flair endovascular stent graft was returned for evaluation.Two electronic photos were provided.The visual inspection and photos identified a break in the outer catheter.Stretching was identified on both sides of the outer catheter break.The coiled portion of the catheter was found to be bent approximately 6.7cm from the strain relief.The distal tip of the outer catheter was slightly deformed.Bunching of the outer catheter just proximal of the marker band was identified.The stent graft was in place and not released.Complete functional testing was unable to be performed due to the catheter break.The investigation is confirmed for break, failure to deploy, and material deformation.The stent graft ultimately could not be deployed because the outer catheter broke.It is possible that the user experienced high frictional deployment forces which led to the outer catheter break and deformation of the catheter.High deployment forces and increased friction may be caused be a difficult patient anatomy, insufficient flushing of the device prior to use as well as use of inadequate accessories.However, based on the available information a definitive root cause could not be determined.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7954212
Report Number2020394-2018-01896
Device Sequence Number11332807
Product Code PFV
UDI-Device Identifier04049519008783
UDI-Public(01)04049519008783
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFAF07040
Device Catalogue NumberFAF07040
Device Lot NumberANBR3651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer11/21/2018
01/11/2019
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date12/03/2018
01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1